MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LYNX SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION LYNX SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068503000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Inflammation (1932); Perforation (2001); Dysuria (2684); Insufficient Information (4580)
Date of Event 10/30/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a lynx suprapubic mid-urethral sling system device was implanted into the patient during a cystoscopy with modified spiral sling procedure performed on (b)(6), 2017, for the treatment of stress incontinence.There were no complications noted and the patient was brought to the pacu in stable condition at the conclusion of the procedure.On (b)(6), 2020, the patient presented for cystoscopy with repair of urethral diverticulum and partial excision of mesh sling.The indication for the procedure was dysuria.The patient was admitted and was brought to the operative suite.Cystoscopy procedure was performed and found no focal areas of erythema, papillary lesion or bladder calculi.The ureteral orifices were in normal position.However, when the urethra was inspected using the 12-degree lens, there were indentation and mass-effect in the posterior bladder wall but with no definite diverticulum or erosion.But when switched to the 70-degree lens, evidence of a possible diverticular opening in the region of the mid urethra was observed.Cystoscope was removed and a foley catheter was placed into the bladder.A 1% lidocaine with epinephrine was injected to the vaginal mucosa and an incision was made with a scalpel.The tissue was noted to be hypervascular, and there was a significant inflammatory reaction noted.The posterior flap of the vagina was carefully dissected off of the anterior wall, the urethra and endopelvic fascia.A clear fluid from a small pinhole opening in the region of the mid urethra leaked.The patent was then placed in a steep trendelenburg position and noticed a relatively widemouth diverticulum of the urethra, and a partially calcified sub urethral sling appears to have eroded into the urethra, with a diverticulum extending out laterally on either side.The sling was cut in the midline.Each sling portion was dissected out laterally past the level of the diverticulum and then cut.Once dissected, tenotomy scissors were used to excise the mucosa of the diverticulum.A running 3-0 vicyrl suture was placed through the muscular mucosal area of the urethra, closing in a transverse fashion from one side to the other.The endopelvic fascia was closed in a second running suture of 3-0 vicryl overlying the first closure.A third 3-0 vicryl layer of closure, inverting the second layer with the third layer in a running fashion was made.Hemostasis was maintained.The foley catheter was removed, and cystoscopy was performed circumferentially with adequate visualization of all mucosa.There was no evidence of injury to the bladder, bladder neck by the dissection and a nice urinary output from both ureters were noted.The bladder was drained, and the cystoscope was removed.A 16 french foley catheter was placed into the bladder and left to gravity drainage returning clear return.The vaginal incision was closed with a 3-0 vicryl running suture x2 and a betadine-soaked vaginal packing was applied.The patient was returned to supine position, awoken from general anesthesia, extubated and transported to the recovery room in stable condition having tolerated the procedure well.
 
Additional Manufacturer Narrative
Block e1: this event was reported by the patient's legal representation.The implant surgeon is: (b)(6).Block h6: the following imdrf patient codes and impact code capture the reportable events of: e2006 - erosion, e2326 - inflammation, e2401- injury, (nos) to capture urethral diverticulum, e2114 - perforation, ureter/urethra, f1903 - device explantation.

Brand Name
LYNX SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17548027
Report Number3005099803-2023-04280
Device Sequence Number20497482
Product Code OTN
UDI-Device Identifier08714729718949
UDI-Public08714729718949
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K020110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/02/2020
Device Model NumberM0068503000
Device Catalogue Number850-300
Device Lot Number0020966695
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2023
Initial Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/03/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale